Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 100, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 7, 2012, 5:23 PM EDT for 4 counties in Pennsylvania. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2012, 5:23 PM EDT (21:23 UTC)
- Expired
- Jul 7, 2012, 6:15 PM EDT
- In force
- 52 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Huntingdon County, PA
The radar
The State College radar (KCCX), 82 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:58 PM EDT | TSTM WND DMG | Hollidaysburg, PA | NUMEROUS TREES DOWN BETWEEN ALTOONA AND HOLLIDAYSBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 2:16 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
307
WUUS51 KCTP 072123
SVRCTP
PAC009-013-021-061-072215-
/O.NEW.KCTP.SV.W.0100.120707T2123Z-120707T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
523 PM EDT SAT JUL 7 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
WEST CENTRAL HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 615 PM EDT
* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
CLYMER TO CRESSON...MOVING EAST AT 40 MPH. THESE STORMS ARE CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
* LOCATIONS IN THE WARNING INCLUDE...
SKI GAP AND QUEEN...
NORTHERN CAMBRIA AND LORETTO...
HASTINGS AND GALLITZIN...
CARROLLTOWN AND PATTON...
PRINCE GALLITZIN STATE PARK AND SHY BEAVER...
BLANDBURG AND HORSESHOE CURVE...
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 8 AND 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. WHEN THUNDER ROARS...MOVE INDOORS!
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4020 7868 4024 7866 4024 7889 4027 7890
4029 7893 4029 7898 4035 7902 4051 7891
4073 7881 4073 7835 4069 7819 4043 7802
4010 7824
TIME...MOT...LOC 2122Z 287DEG 35KT 4063 7898 4044 7857
$$
FORECASTER: LAMBERT1 follow-up statement
877
WWUS51 KCTP 072157
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
557 PM EDT SAT JUL 7 2012
PAC021-072207-
/O.CAN.KCTP.SV.W.0100.000000T0000Z-120707T2215Z/
CAMBRIA PA-
557 PM EDT SAT JUL 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR CAMBRIA COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR CENTRAL PENNSYLVANIA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EDT SATURDAY EVENING FOR
NORTH CENTRAL PENNSYLVANIA.
LAT...LON 4020 7868 4026 7865 4028 7865 4031 7863
4035 7861 4038 7856 4044 7856 4053 7850
4057 7833 4054 7819 4043 7802 4010 7824
TIME...MOT...LOC 2157Z 287DEG 35KT 4047 7826 4031 7838
$$
PAC009-013-061-072215-
/O.CON.KCTP.SV.W.0100.000000T0000Z-120707T2215Z/
BEDFORD PA-BLAIR PA-HUNTINGDON PA-
557 PM EDT SAT JUL 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WEST CENTRAL HUNTINGDON...BLAIR AND NORTHEASTERN BEDFORD
COUNTIES...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CANOE CREEK STATE PARK TO ROARING
SPRING...MOVING EAST SOUTHEAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE...
NEW ENTERPRISE...
TROUGH CREEK STATE PARK AND SHY BEAVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 4020 7868 4026 7865 4028 7865 4031 7863
4035 7861 4038 7856 4044 7856 4053 7850
4057 7833 4054 7819 4043 7802 4010 7824
TIME...MOT...LOC 2157Z 287DEG 35KT 4047 7826 4031 7838
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:25 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 7, 4:25 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 425 PM EDT SAT JUL 7 2012 .SYNOPSIS... THE HOTTEST DAY OF THE SUMMER SO FAR WILL GIVE WAY TO RELIEF FROM A COLD FRONT AND THUNDERSTORMS THAT WILL SAG SOUTH ACROSS THE COMMONWEALTH LATE THIS AFTERNOON THROUGH EARLY SUNDAY. THE COOL DOWN THAT FOLLOWS THIS COLD FRONT WILL LAST MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... INTENSE SQUALL LINE/MCS HAS BEEN PROGRESSING SOUTH FROM THE NRN MTNS OF PENN AND AIMED DIRECTLY AT THE MID SUSQ VALLEY AND SURROUNDING CENTRAL MTNS. HISTORY OF LARGE HAIL /UP TO 1.75 INCHES/ AND WIND DAMAGE ACROSS THE NRN MTNS THE PAST FEW HOURS. THE EASTERN END OF THIS LINE FALLS RIGHT WITHIN A DISTINCT BULLSEYE OF TORNADO THREAT BASED ON LLVL SHEAR/HELICITY AND EHI. HOWEVER...LOCAL STUDIES ON AN EXTENSIVE TORNADO DATABASE OVER THE PAST DECADE OR SO SUGGESTS THAT LCLS AND SFC BASED T/TD SPREADS REMAIN TOO HIGH FOR MORE THAN A BRIEF EF0 TORNADO INVOF KIPT AND POINTS EAST AND SE LATE TODAY. MESO ENVIRONMENT JUST EAST OF KIPT THROUGH SULLIVAN AND NRN COLUMBIA COUNTIES MAY HAVE BEEN MODIFIED BY LATE MORNING TSRA AND OUTFLOW BOUNDARIES TO FAVOR RELATIVELY LOWER LCL HEIGHTS. THE PRIMARY SEVERE WEATHER THREAT IS LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DOWNBURST GUSTS FROM THE NORTHWEST...UP TO 75 MPH. TSRA WILL PROGRESS SEWRD THROUGH SCHUYLKILL COUNTY THROUGH EARLY THIS EVENING WITH THE SOUTHERN AND WRN END OF THE LINE BECOMING MORE SCTD/BROKEN AS IT ENCOUNTERS MUCH WARMER MID LEVEL AIR...AND IS MORE DETACHED FROM THE STRONGER LOW-MID LEVEL WNW SHEAR. OTHERWISE...ABUNDANT SUNSHINE WILL CONTINUE FOR A FEW...TO SVRL MORE HOURS ACROSS SOUTHERN PENN. NEAR RECORD HIGH TEMPS WILL OCCUR ACROSS THE LOWER SUSQ...AND CONTINUE TO PRODUCE DANGEROUSLY HIGH HEAT INDICES OF AROUND 105F. THE REAL PUSH OF COOLER AND DRIER AIR WAITS UNTIL LATE TONIGHT OR EARLY SUNDAY TO GET INTO FAR NORTHERN PORTIONS OF THE CWA...AND TAKES UNTIL SUNDAY NIGHT TO REACH THE SOUTHERN BORDER. WILL KEEP MINS VERY MILD IN THE SRN HALF OF THE AREA. THE NRN TIER COUNTIES WILL DIP INTO THE L-M60S...WHICH ARE NOT FAR FROM NORMALS. THE SOUTHERN TWO THIRDS OF PA WILL REMAIN MUGGY WITH AREAS OF CLOUDS AND ANOMALOUSLY HIGH PWATS KEEPING OVERNIGHT LOWS IN THE UPPER 60S TO MID 70S. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... THE FRONT WILL SLOW AS IT MOVES SOUTH AND AWAY FROM THE STRONGER WNW FLOW ALOFT...AND HIGH PWAT AIR OF NEARLY 2 INCHES WILL KEEP SCT SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH EARLY SUNDAY EVENING IN THE SOUTH. A SLIGHT RISK FOR SVR TSRA REMAINS IN PLACE OVER THE SRN TIER OF PENN FOR SUNDAY. FAIRLY DEEP LIFT ALONG THE FRONT WILL COMBINE WITH ANOMALOUSLY HIGH MOISTURE AND HEAT...LEADING TO SIGNIFICANT CAPE AND MODERATE SHEAR AGAIN SUNDAY. CLOUDS AND THE COOLER AIR ON AVERAGE /ESPECIALLY ACROSS THE CENTRAL AND NORTH/ WILL CHOP A GOOD 10 TO 15F OFF SUNDAY HIGHS VS SATURDAY. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... A WELCOME RETURN TO NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES AND LOWER HUMIDITY IS IN STORE FOR EARLY NEXT WEEK...AS THE UPPER LEVEL RIDGE RETROGRADES TO THE SW UNITED STATES AND A TROF DIGS INTO THE NORTHEAST. A FRONTAL BOUNDARY REMAINS ENTRENCHED ALONG OUR SOUTHERN BORDER THROUGH THE FIRST HALF OF THIS WEEK. THIS WILL ALLOW CENTRAL PA TO BE THOROUGHLY ENTRENCHED IN THE DRY AIR...AND ACCORDINGLY HAVE ONLY LEFT CHANCE POPS ALONG THE MASON DIXON. 12Z GEFS HAS THE STALLED LONG WAVE TROUGH OVER US THROUGH THE MIDDLE OF THE WEEK...WITH FINALLY LIFTING BY THURSDAY AND THE STRONG JET PUTS CENTRAL PA IN THE JET EXIT REGION. HOWEVER...LACK OF MOISTURE AND SUBSTANTIAL HEATING SHOULD LIMIT ANY CONVECTION. AS SUCH HAVE LEFT ONLY CHANCE POPS THURSDAY THROUGH FRIDAY. WARMER AIR SHOULD ADVECT IN NEXT WEEKEND AS A RIDGE BUILDS OVER THE REGION...HOWEVER MAX TEMPERATURES SHOULD REMAIN RIGHT AROUND NORMAL. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... COLD FRONT DROPPING SOUTH INTO PA WILL SUPPORT A SIGNIFICANT...NEARLY EAST/WEST LINE OF STRONG TO SVR TSRA WITH A 15-30 MINUTE PERIOD OF IFR CONDITIONS /BRIEFLY LIFR/. THE POOREST FLYING CONDS WILL BE NEAR AND TO THE EAST OF A LINE FROM KIPT TO KMDT AND KLNS THROUGH 01Z SUNDAY. AFTERWARD...VFR WILL TRANSITION INTO MAINLY MVFR VSBYS WITH AREAS OF MVFR CIGS IN SCT SHOWERS AND TSRA. OUTLOOK... SUN...ISOLD THUNDERSTORM IMPACTS...MAINLY SOUTH. MON-THU...NO SIG WX EXPECTED. && .CLIMATE... REC MAXES FOR TODAY JUST 7TH ARE 101F SET IN THE HOT SUMMER OF 1988 AT BOTH MDT AND IPT. THICKNESSES OF 582DAM...8H TEMPS IN THE M20S...700H TEMPS OVER 12C...SUNSHINE AND A LIGHT WESTERLY DOWNSLOPE WIND WILL PUT THOSE RECORDS IN JEOPARDY. OTHER RECORDS OF NOTE FOR 7 JULY... 99F ALTOONA 98F STATE COLLEGE 93F BRADFORD 100F YORK 3SSW && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ019-025>028- 034-035-045-046-049>053-058. EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ036- 056-057-059-063>066. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...CERU/EVANEGO AVIATION...LAMBERT CLIMATE...LAMBERT
Hazardous weather outlook, Jul 7, 4:58 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 458 PM EDT SAT JUL 7 2012 PAZ004>006-010>012-017-018-024-082100- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA- 458 PM EDT SAT JUL 7 2012 ...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ033-082100- SOMERSET- 458 PM EDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ037-041-042-082100- TIOGA-NORTHERN LYCOMING-SULLIVAN- 458 PM EDT SAT JUL 7 2012 ...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ019-025>028-045-082100- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOUTHERN CLINTON- 458 PM EDT SAT JUL 7 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ046-049>053-058-082100- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- SCHUYLKILL- 458 PM EDT SAT JUL 7 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ034-035-082100- BEDFORD-FULTON- 458 PM EDT SAT JUL 7 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ056-057-059-063-082100- PERRY-DAUPHIN-LEBANON-CUMBERLAND- 458 PM EDT SAT JUL 7 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-064>066-082100- FRANKLIN-ADAMS-YORK-LANCASTER- 458 PM EDT SAT JUL 7 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 1:52 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
152 PM EDT SAT JUL 7 2012
PAZ005-006-037-071915-
MCKEAN PA-POTTER PA-TIOGA PA-
152 PM EDT SAT JUL 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
MCKEAN...NORTHERN POTTER AND TIOGA COUNTIES BETWEEN 215 PM AND 315
PM EDT...
AT 146 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
ANGELICA...TO LITTLE VALLEY...AND SINCLAIRVILLE IN SOUTHERN NEW
YORK. THIS LINE OF STORMS WAS MOVING QUICKLY TO THE SOUTHEAST AT...
MOVING SOUTHEAST AT 35 MPH AND WILL MOVE TO NEAR THE
PENNSYLVANIA...NEW YORK BORDER AROUND 215 PM...THEN SOUTH OF ROUTE 6
BETWEEN 230 PM AND 315 PM.
THIS LINE OF STORMS WILL LIKELY CONTINUE TO GRADUALLY INTENSIFY AND
MAY BECOME SEVERE OVER THE NEXT HOUR.
WIND GUSTS TO 50 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT GENESEE...ELKLAND...COUDERSPORT
AND ROULETTE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 446...STATE
ROAD 449.
LAT...LON 4174 7688 4170 7688 4164 7726 4168 7839
4200 7892 4201 7732
FORECASTER: LAMBERTLocal storm report, Jul 7, 3:23 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 PM EDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG DUKE CENTER 41.95N 78.48W
07/07/2012 MCKEAN PA PUBLIC
TREES DOWN.
0255 PM HAIL PORT ALLEGANY 41.81N 78.28W
07/07/2012 E1.00 INCH MCKEAN PA PUBLIC
0300 PM HAIL TURTLEPOINT 41.87N 78.34W
07/07/2012 E1.75 INCH MCKEAN PA PUBLIC
0305 PM TSTM WND DMG ULYSSES 41.90N 77.76W
07/07/2012 POTTER PA TRAINED SPOTTER
LARGE LIMBS DOWN. ESTIMATED 75 MPH WIND GUSTS.
&&
EVENT NUMBER CTP1200190 CTP1200191 CTP1200192 CTP1200193
COLBERTSpecial weather statement, Jul 7, 4:37 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 PM EDT SAT JUL 7 2012
PAZ012-017>019-045-072115-
CLEARFIELD PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
437 PM EDT SAT JUL 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD...NORTHERN
CENTRE AND SOUTHWESTERN CLINTON COUNTIES...
AT 435 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6
MILES SOUTHEAST OF KEATING TO TROUTVILLE...MOVING SOUTHEAST AT 20
MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THESE STORMS WILL AFFECT PINE GLEN...MOSHANNON AND JEFFRIES.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 106 AND 172...I-99 BETWEEN MILE MARKERS 83
AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...
STATE ROAD 153...STATE ROAD 350.
LAT...LON 4108 7881 4128 7780 4095 7743 4072 7860
4073 7880 4075 7882
FORECASTER: LA CORTELocal storm report, Jul 7, 4:45 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
445 PM EDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG DUKE CENTER 41.95N 78.48W
07/07/2012 MCKEAN PA PUBLIC
TREES DOWN.
0255 PM HAIL PORT ALLEGANY 41.81N 78.28W
07/07/2012 E1.00 INCH MCKEAN PA PUBLIC
0300 PM HAIL TURTLEPOINT 41.87N 78.34W
07/07/2012 E1.75 INCH MCKEAN PA PUBLIC
0305 PM TSTM WND DMG ULYSSES 41.90N 77.76W
07/07/2012 POTTER PA TRAINED SPOTTER
LARGE LIMBS DOWN. ESTIMATED 75 MPH WIND GUSTS.
0400 PM TSTM WND DMG RENOVO 41.33N 77.75W
07/07/2012 CLINTON PA 911 CALL CENTER
TREES DOWN.
0418 PM TSTM WND DMG LOYALSOCKVILLE 41.32N 76.92W
07/07/2012 LYCOMING PA PUBLIC
TREES DOWN ACROSS A ROAD.
0424 PM HAIL WILLIAMSPORT 41.24N 77.02W
07/07/2012 M0.88 INCH LYCOMING PA CO-OP OBSERVER
NICKEL-SIZED HAIL REPORTED IN WILLIAMSPORT.
0425 PM TSTM WND DMG MONTOURSVILLE 41.25N 76.92W
07/07/2012 LYCOMING PA TRAINED SPOTTER
LARGE LIMBS DOWN.
0426 PM HAIL WILLIAMSPORT 41.24N 77.02W
07/07/2012 M1.00 INCH LYCOMING PA TRAINED SPOTTER
QUARTER-SIZED HAIL REPORTED IN WILLIAMSPORT.
0427 PM TSTM WND GST WILLIAMSPORT REGIONAL 41.24N 76.92W
07/07/2012 M58 MPH LYCOMING PA ASOS
WIND GUST TO 58 MPH REPORTED BY WILLIAMSPORT REGIONAL
AIRPORT ASOS.
0430 PM HAIL MONTOURSVILLE 41.25N 76.92W
07/07/2012 M0.75 INCH LYCOMING PA PUBLIC
PENNY-SIZED HAIL REPORTED IN MONTOURSVILLE.
&&
EVENT NUMBER CTP1200190 CTP1200191 CTP1200192 CTP1200193 CTP1200194
CTP1200195 CTP1200196 CTP1200197 CTP1200198 CTP1200199 CTP1200200
EVANEGOSpecial weather statement, Jul 7, 5:10 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
510 PM EDT SAT JUL 7 2012
PAZ017-024-025-072145-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-
510 PM EDT SAT JUL 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMBRIA...SOUTHWESTERN
CLEARFIELD AND WESTERN BLAIR COUNTIES THROUGH 545 PM EDT...
AT 501 PM EDT...A FEW STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
FROM ELDERTON TO NANTY-GLO...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT PORTAGE...CRESSON...LORETTO AND
CARROLLTOWN.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 219...
ROUTE 422.
LAT...LON 4051 7891 4072 7881 4081 7881 4084 7838
4054 7842 4029 7851 4033 7861 4030 7864
4038 7891 4042 7897
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:02 AM EDT | Special Weather Statement | CTP | Tioga | 88 min |
| Jul 7, 11:36 AM EDT | Severe Thunderstorm Warning | CTP | Tioga | 39 min |
| Jul 7, 1:52 PM EDT | Special Weather Statement | CTP | McKean, Potter, Tioga | 83 min |
| Jul 7, 2:24 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Potter, Tioga, Warren | 66 min |
| Jul 7, 3:26 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clinton, Lycoming, Potter, Sullivan and 1 more | 64 min |
| Jul 7, 4:26 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Columbia, Lycoming, Montour, Northumberland and 3 more | 64 min |
| Jul 7, 4:37 PM EDT | Special Weather Statement | CTP | Centre, Clearfield | 38 min |
| Jul 7, 4:50 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield, Clinton, Huntingdon, Mifflin, Snyder | 55 min |
| Jul 7, 5:10 PM EDT | Special Weather Statement | CTP | Cambria | 35 min |
| Jul 7, 5:10 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland, Schuylkill | 50 min |
| Jul 7, 5:27 PM EDT | Special Weather Statement | CTP | Dauphin, Juniata, Lebanon, Northumberland, Perry, Snyder | 63 min |
| Jul 7, 5:34 PM EDT | Special Weather Statement | CTP | Clinton | 41 min |
| Jul 7, 5:52 PM EDT | Special Weather Statement | CTP | Clearfield | 53 min |
| Jul 7, 6:00 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 44 min |
| Jul 7, 6:14 PM EDT | Special Weather Statement | CTP | Huntingdon | 61 min |
| Jul 7, 6:21 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Perry | 39 min |
| Jul 7, 6:21 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Huntingdon, Juniata, Perry | 39 min |
| Jul 7, 6:21 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 72 min |
| Jul 7, 6:40 PM EDT | Special Weather Statement | CTP | Centre | 20 min |
| Jul 7, 6:41 PM EDT | Special Weather Statement | CTP | Centre | 19 min |
| Jul 7, 6:57 PM EDT | Special Weather Statement | CTP | Centre | 18 min |
| Jul 7, 6:59 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Juniata, Perry, York | 61 min |
| Jul 7, 7:51 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, Perry, York | 69 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.